Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Low trough level Atazanavir
Apr 10, 2005

I have been on a combination of Atazanavir 500 mg. Ritonovir 100mg and nevirapine 400 mg for two years. Despite a consistently very low blood serum trough level for Atazanavir my viral load has remained undetectable and tcells increased by 100 to 800. I have slowly increased the Atazanavir dose from 300mg to its present dose over the two years with no increase in the serum level. Should I have concerns about developing drug resistance, or just be thankful that they seem to be working. My Dr. has no explanation apart from assuming I am " a fast metaboliser".

Geoffrey

Response from Dr. Holodniy

You are a "fast" metabolizer of atazanavir because the nevirapine is causing you to metabolize the atazanavir faster and ritonavir boosting is not able to overcome this. Sustiva and viread would probably result in the same effect. Is there a reason some other drug could not be substituted for nevirapine? Although you have had a great response, it would make me nervous to continue this regimen for the long term.



Previous
VERY WORRIED ABOUT RESISTANCE
Next
Viral Load and CD4

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement